Alert archive / California / Wind Advisories in 2015
Wind Advisory 12, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 2, 2015, 8:02 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2015, 8:02 PM PST (04:02 UTC)
- Expired
- Nov 3, 2015, 1:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS75 KPSR 030402 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 902 PM MST MON NOV 2 2015 CAZ033-030900- /O.NEW.KPSR.WI.Y.0012.151103T0402Z-151103T0900Z/ /O.CON.KPSR.DU.Y.0038.000000T0000Z-151103T0900Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 802 PM PST MON NOV 2 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST TUESDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST TUESDAY. * AFFECTED AREA...IMPERIAL COUNTY...INCLUDING EL CENTRO... IMPERIAL...INTERSTATE 8. * TIMING...UNTIL 1 AM PST. * WINDS...WEST WINDS AT 30 TO 40 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH. * VISIBILITY...DROPPING TO AROUND 1 MILE OR LESS. * IMPACTS...REDUCED VISIBILITIES WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. USE CAUTION ESPECIALLY ALONG INTERSTATE 8 THIS EVENING. MOTORISTS ALONG NORTH-SOUTH ORIENTED ROADWAYS COULD EXPERIENCE DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$
1 follow-up statement
441 WWUS75 KPSR 030842 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 142 AM MST TUE NOV 3 2015 ...GUSTY WEST WINDS DIMINISHING AND THREAT OF BLOWING DUST ENDING EARLY THIS MORNING... CAZ033-030945- /O.EXP.KPSR.DU.Y.0038.000000T0000Z-151103T0900Z/ /O.EXP.KPSR.WI.Y.0012.000000T0000Z-151103T0900Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 1242 AM PST TUE NOV 3 2015 ...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... GUSTY WEST WINDS CONTINUED TO DIMINISH LATE THIS AFTERNOON ACROSS IMPERIAL COUNTY. AT 12 AM WINDS IN MOST LOCATIONS WERE WELL BELOW WIND ADVISORY CRITERIA...AND ARE EXPECTED TO CONTINUE TO TAPER OFF. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 AM. OCCASIONAL WEST WIND GUSTS UP TO 3O MPH ARE POSSIBLE THROUGH THE MID MORNING HOURS TODAY. IN ADDITION...DUE TO THE DIMINISHING WINDS...WIDESPREAD BLOWING DUST AND POOR VISIBILITIES ARE NO LONGER ANTICIPATED...ALTHOUGH SOME LOCATIONS COULD STILL SEE HAZY CONDITIONS DUE TO BLOWING DUST INTO THE MID MORNING HOURS TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 2, 7:20 PM PST, 42 minutes earlier.
Area forecast discussion, Nov 2, 7:20 PM PST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 820 PM MST MON NOV 2 2015 .SYNOPSIS... A STRONG PACIFIC LOW PRESSURE SYSTEM WILL BRING MUCH COOLER TEMPERATURES TO THE ENTIRE REGION TOMORROW...AND A CHANCE FOR LIGHT SHOWERS ACROSS CENTRAL ARIZONA TOMORROW AND WEDNESDAY. A RETURN TO DRY CONDITIONS AND A SLOW WARMING TREND WILL OCCUR DURING THE END OF THE WEEK AS HIGH PRESSURE GRADUALLY REBUILDS INTO THE DESERT SOUTHWEST. && .DISCUSSION... PRE-FRONTAL WINDS HAVE STARTED INCREASING THIS EVENING ACROSS SOUTHEAST CALIFORNIA...ESPECIALLY SINCE SUNSET. WINDS AT EL CENTRO/IMPERIAL ALREADY GUSTING TO 35KTS WITH SOME REPORTS OF BLOWING DUST. WINDS HAVE BEEN SOMEWHAT LESS TO THE NORTH BUT ARE STARTING TO TURN AROUND OUT OF THE SOUTHWEST. LOCAL HI-RES MODELS ALONG WITH THE PAST FEW RUNS OF THE HRRR SUGGEST THESE WINDS WILL CONTINUE FOR THE NEXT SEVERAL HOURS AND WITH DUST ALREADY REPORTED ACROSS A HIGH-IMPACT TRAVEL CORRIDOR...FELT IT PRUDENT TO ISSUE A BLOWING DUST ADVISORY FOR THE NEXT SEVERAL HOURS. VERY MINOR UPDATES TO THE SHORT TERM GRIDS...OTHERWISE THE INHERITED FORECAST LOOKS IN GOOD SHAPE. && .PREVIOUS DISCUSSION... A LOW LEVEL COLD FRONT HAS ALREADY PUSHED ONSHORE INTO SERN CALIFORNIA THROUGH THE SAN DIEGO AND SAN BERNARDINO MOUNTAINS...WITH A STEEPENED POST FRONTAL SFC PRESSURE GRADIENT FORCING GUSTY WEST WINDS. CURRENT OBSERVATIONS AND MODEL FORECASTS SUPPORT A BRIEF PERIOD OF STRONGER WIND GUSTS WITH FROPA...THOUGH REMAINING JUST BELOW ADVISORY CRITERIA. THIS FRONT WILL REACH THE COLORADO RIVER BY EARLY TUESDAY MORNING...THEN PROGRESSING INTO CENTRAL ARIZONA TUESDAY AFTERNOON. THIS FRONT WILL BE THE DELINEATOR OF OUR CURRENT WARM AIRMASS...AND A FAR COOLER AUTUMN AIRMASS FOR THE REMAINDER OF THE WEEK. DESPITE STEEP FRONTOGENETICAL FORCING ASSOCIATED WITH THIS FROPA...ANALYSIS OF FORECAST SOUNDINGS AND CROSS SECTIONS DEPICT ONLY LIMITED MOISTURE (ABOUT 8 G/KG) IN THE H8-H7 LAYER. IN ADDITION...THIS FRONTAL RIBBON OF SATURATION WILL BE TOPPED BY A WARM LAYER ALOFT...AND THE TEMPORAL DURATION OF FRONTALLY FORCED ASCENT MAY NOT BE SUFFICIENT PUSH CLOUD DEPTHS TO SUPPORT ORGANIZED SHOWERS. THE MOST LIKELY OUTCOME THROUGH TUESDAY AFTERNOON WILL BE ISOLD VERY LIGHT SHOWERS (SPRINKLES) AT LOWER ELEVATION...AND BETTER CHANCES OF A COUPLE HUNDREDTHS OF ACCUMULATION IN OROGRAPHICALLY FAVORED LOCATIONS NORTH AND EAST OF PHOENIX. BY AND LARGE...THE GREATEST OPPORTUNITY FOR ACCUMULATING LIGHT RAIN THROUGHOUT A GREATER PORTION OF CNTRL ARIZONA WILL OCCUR ON WEDNESDAY AS THE MAIN COLD CORE AND PV ANOMALY TRAVERSES THE FORECAST AREA. WHILE H8-H7 MOISTURE VALUES WILL DECREASE CLOSER TO 4- 5G/KG...ADVECTION OF H7 TEMPERATURES NEAR -6C AND H5 TEMPERATURES NEAR -21C JUXTAPOSED WITH BETTER CYCLONIC JET SUPPORT WILL AID IN SCT SHOWER DEVELOPMENT (ESPECIALLY BUT NOT EXCLUSIVELY TIED TO DAYTIME HEATING). CANNOT DISCOUNT SOME EMBEDDED THUNDER WITH ANY OF THESE SHOWERS DURING PEAK HEATING (MUCAPES UP TO 100 J/KG)...THOUGH GIVEN THE PROGRESSIVE ADVECTION OF DRY AIR...COVERAGE MAY BE LIMITED IN TIME AND SPACE. ALSO GIVEN THE SHOWERY NATURE OF THIS ACTIVITY...NOT EVERY COMMUNITY WILL EXPERIENCE RAINFALL AND SREF MEANS SUGGEST A WIDE RANGE OF POTENTIAL OUTCOMES (FROM 0.00 TO OVER ONE HALF INCH). HAVE MADE SOME TARGETED INCREASES TO POPS BASED ON ENSEMBLE OUTPUT DURING THIS WEDNESDAY TIME FRAME. BY THURSDAY MORNING...THE TROUGH AXIS WILL RAPIDLY BE PUSHING EAST OF THE FORECAST AREA WITH LITTLE TO NO CHANCE OF ANY ADDITIONAL SHOWERS DURING THE DAYLIGHT HOURS. FRIDAY THROUGH SUNDAY... DRY CONDITIONS AND A SLOW WARMING TREND IS STILL EXPECTED FOR THIS PERIOD AS HIGH PRESSURE RIDGING ALOFT GRADUALLY PUSHES EASTWARD INTO THE REGION...WITH NEAR-NORMAL TEMPS RETURNING BY NEXT WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... WINDS WILL RETAIN AN EASTERLY COMPONENT OVERNIGHT BUT QUICKLY TURN AROUND OUT OF THE WEST LATE TUESDAY MORNING WITH GUSTS AROUND 20KTS AS A COLD FRONT MOVES THROUGH THE AREA. AT THE SAME TIME...CIGS WILL THICKEN AND LIKELY LOWER TO AROUND 8-10KFT. VERY ISOLATED SHOWERS ARE POSSIBLE COINCIDENT WITH THE FRONTAL PASSAGE BUT AREAL COVERAGE IS TOO LOW TO INCLUDE IN ANY OF THE TAFS. CONDITIONS WILL DRY OUT DURING THE AFTERNOON BUT CIGS ARE LIKELY TO HANG IN THE 12-15KFT RANGE THROUGH TUESDAY NIGHT. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... WINDS ARE INCREASING ACROSS SOUTHEAST CALIFORNIA AND WILL REMAIN ELEVATED FOR MOST OF THE OVERNIGHT HOURS. HAZE/BLOWING DUST ARE THE PRIMARY IMPACTS THROUGH 12Z. OTHERWISE WINDS WILL GRADUALLY WEAKEN WITH LITTLE TO NO CHANCE OF PRECIPITATION AS A COLD FRONT MOVES THROUGH THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH MONDAY... A RATHER STRONG WEATHER SYSTEM WILL MOVE THROUGH ON WEDNESDAY AND EXIT THE REGION THURSDAY. THIS WILL BRING MUCH COOLER TEMPERATURES AND MINIMUM AFTERNOON HUMIDITY LEVELS OF 25 TO 40 PERCENT. OVERNIGHT RECOVERY WILL BE GOOD TO EXCELLENT DURING THIS TIME FRAME. WHILE A FEW SHOWERS WILL BE POSSIBLE...THE CHANCE OF WETTING RAINS WILL VERY LIMITED (MOST TO HIGHER TERRAIN LOCATIONS). FOR THE END OF THE WEEK AND INTO THE WEEKEND...SOMEWHAT DRIER AND WARMER WEATHER WILL RETURN THOUGH NOT YIELDING ANY FIRE WEATHER CONCERNS. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...BLOWING DUST ADVISORY UNTIL 1 AM PST TUESDAY FOR CAZ033. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...LEINS/MO/PERCHA AVIATION...LEINS FIRE WEATHER...KUHLMAN
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 7:02 PM PST | Blowing Dust Advisory | PSR | 6 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.